Oklahoma, 2013

Tornadoes and Flash Flooding in Oklahoma, April 17 to 18, 2013

April 17 to 18, 2013 · NWS TSA · 34 events in 12 counties and zones

Thunderstorms developed along and south of a stationary frontal boundary that extended across southeastern Kansas through southwestern Oklahoma during the evening hours of the 17th. This frontal boundary surged southward as a cold front overnight, increasing the thunderstorm activity over eastern Oklahoma as it moved into warm, moist, and unstable air.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$1.7 million
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Thunderstorms developed along and south of a stationary frontal boundary that extended across southeastern Kansas through southwestern Oklahoma during the evening hours of the 17th. This frontal boundary surged southward as a cold front overnight, increasing the thunderstorm activity over eastern Oklahoma as it moved into warm, moist, and unstable air. The thunderstorms evolved into a bow echo that moved rapidly east-northeast across the region producing damaging wind, some large hail, and locally heavy rainfall as thunderstorms moved repeatedly across the same areas. Tornadoes developed across northeastern Oklahoma in the storms that moved along the frontal boundary.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 17, 8:46 PM CST, 58 minutes earlier.

Area forecast discussion, Apr 17, 8:46 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
946 PM CDT WED APR 17 2013

...UPDATE...

.DISCUSSION...
CLUSTER OF STRONG THUNDERSTORMS CURRENTLY MOVING INTO NORTHEAST
OKLAHOMA THIS EVENING WITH COLD FRONT LOCATED NEAR A LENAPAH...MANFORD
LINE. SEVERE WEATHER THREAT WILL REMAIN OVERNIGHT ALONG AND SOUTH
OF FRONT WITH THE POTENTIAL FOR DAMAGING WINDS/LARGE HAIL. LOW
LEVEL WIND FIELDS REMAIN STRONG AND WILL LIKELY CONTINUE AS UPPER
JET STREAK SPREADS INTO NORTH TEXAS...THEREFORE A LIMITED TORNADO
THREAT WILL REMAIN ALONG/SOUTH OF BOUNDARY OVERNIGHT. VERY HEAVY
RAINFALL LIKELY IN THE STRONGER CELLS AND ANY TRAINING OF
THUNDERSTORMS OVER NORTHEAST OKLAHOMA COULD CREATE LOCALIZED
FLOODING. UPDATE OUT SHORTLY FOR SHORT TERM TRENDS. NO OTHER
SIGNIFICANT CHANGES.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067.

AR...NONE.
&&

SHORT TERM...12
Hazardous weather outlook, Apr 17, 7:37 PM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
837 PM CDT WED APR 17 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
837 PM CDT WED APR 17 2013

...SEVERE WEATHER LIKELY OVERNIGHT WITH THE THREAT FOR HEAVY
   RAINFALL...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
        ONSET...ONGOING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...OVERNIGHT.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...OVERNIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO PORTIONS
OF NORTHEAST OKLAHOMA THIS EVENING.  STORMS WILL SPREAD INTO
SOUTHEAST OKLAHOMA AFTER MIDNIGHT AND INTO NORTHWEST ARKANSAS LATE
TONIGHT.  LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT...
ALTHOUGH A FEW ISOLATED TORNADOES WILL BE POSSIBLE AS STRONG WIND
FIELDS REMAIN OVERNIGHT.

ADDITIONALLY...SOME LOCATIONS ACROSS ACROSS NORTHEAST OKLAHOMA MAY
SEE 2 TO 3 INCHES OF RAINFALL...POTENTIALLY LEADING TO LOCALIZED
FLASH FLOODING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
HEAVY RAIN POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM
POTENTIAL...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
THE SEVERE STORM RISK... AND OVERALL RAIN CHANCES WILL DECREASE
THURSDAY AS THE FRONT BEGINS TO ACCELERATE AND MOVE FARTHER EAST.
MUCH COLDER AIR WILL SETTLE ACROSS THE REGION BEHIND THE
FRONT... WITH MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
LIKELY TO EXPERIENCE TEMPERATURES NEAR FREEZING FRIDAY MORNING.
NORTHWEST ARKANSAS AND LOW LYING VALLEY LOCATIONS OF NORTHEAST
OKLAHOMA WILL BE AT RISK FOR FREEZING TEMPERATURES ONCE AGAIN
SATURDAY MORNING. STORM CHANCES WILL RETURN EARLY NEXT WEEK AS
ANOTHER STRONG FRONT APPROACHES.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
THOSE WITH HORTICULTURAL INTERESTS SHOULD MONITOR TEMPERATURE
FORECASTS FOR FREEZE POTENTIAL FOR FRIDAY AND SATURDAY MORNING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 17, 6:22 PM CST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT WED APR 17 2013

OKZ063-068-180115-
CHEROKEE OK-DELAWARE OK-
722 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHERN CHEROKEE

IN NORTHEAST OKLAHOMA
     DELAWARE

AT 723 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PEGGS...MOVING
NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...JAY...LEACH...TWIN OAKS...ZENA...GROVE...PEGGS...LAKE
EUCHA STATE PARK AND HONEY CREEK STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3649 9462 3642 9460 3599 9503 3607 9517
      3608 9512 3616 9512 3617 9501 3635 9500
      3667 9473 3667 9461
TIME...MOT...LOC 0023Z 216DEG 50KT 3613 9504
Special weather statement, Apr 17, 7:42 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
842 PM CDT WED APR 17 2013

OKZ058-063-180215-
DELAWARE OK-OTTAWA OK-
842 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN DELAWARE AND EASTERN OTTAWA

AT 842 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF GROVE...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...ZENA...GROVE...WYANDOTTE...
PEORIA...TIFF CITY...TWIN BRIDGES STATE PARK AND HONEY CREEK STATE
PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3699 9461 3647 9461 3642 9467 3632 9494
      3701 9470 3701 9462
TIME...MOT...LOC 0142Z 214DEG 28KT 3659 9468
Special weather statement, Apr 17, 8:02 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
902 PM CDT WED APR 17 2013

OKZ054-059-064-180245-
CREEK OK-OSAGE OK-PAWNEE OK-
902 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CREEK...SOUTHWESTERN OSAGE AND PAWNEE

AT 901 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES SOUTHWEST OF PAWNEE TO 11 MILES SOUTHWEST OF
QUAY TO 20 MILES SOUTHWEST OF SHAMROCK...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
HOMINY...FAIRFAX...PAWNEE...JENNINGS...TERLTON...HALLETT. ..
MARAMEC...BLACKBURN...SKEDEE...CLEVELAND...RALSTON...SHAMROCK...
DRUMRIGHT...OILTON...MANNFORD AND QUAY.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3668 9666 3646 9634 3596 9634 3576 9662
      3615 9663 3615 9682 3624 9682 3624 9692
      3633 9693 3633 9704 3637 9704
TIME...MOT...LOC 0201Z 224DEG 31KT 3626 9701 3611 9678
          3577 9679
Special weather statement, Apr 17, 8:38 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT WED APR 17 2013

OKZ054-055-059-060-064-180330-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-WASHINGTON OK-
938 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CREEK...OSAGE...PAWNEE...NORTHERN TULSA AND WASHINGTON

AT 938 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHEAST OF BURBANK TO HOMINY TO 14 MILES
SOUTH OF MANNFORD...MOVING NORTHEAST AT 50 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9581 3622 9582 3576 9650 3637 9643
      3669 9706 3669 9695 3675 9689 3675 9683
      3679 9676 3701 9675
TIME...MOT...LOC 0238Z 231DEG 45KT 3670 9662 3644 9633
          3597 9638

The radar

The Tulsa radar (KINX), 42 km away, was scanning. The volume nearest the first event began at 03:44 UTC.

Open the radar archive at this moment

Event by event

10 flash flood, 9 thunderstorm wind, 9 tornado, 5 flood, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Osage

When
April 17, 9:44 PM CST
Where
Osage County, 5 mi WNW of Tulsa
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
36.178, -96.033

Strong thunderstorm wind damaged a fence and snapped large tree limbs.

Thunderstorm Wind, Creek

When
April 17, 10:15 PM CST
Where
Creek County, 3.31 mi WNW of Tuskegee
Measured
74 kt (85 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
35.669, -96.334

Strong thunderstorm wind uprooted several hardwood trees.

Thunderstorm Wind, Okfuskee

When
April 17, 10:18 PM CST
Where
Okfuskee County, 0.51 mi SE of Haydenville
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.595, -96.264

Strong thunderstorm wind blew down several trees in the Haydenville area.

Thunderstorm Wind, Okmulgee

When
April 17, 10:36 PM CST
Where
Okmulgee County, 0.78 mi N of Beggs
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.741, -96.069

Numerous tree limbs were blown down by strong thunderstorm winds.

Tornado, Tulsa

When
April 17, 10:50 PM CST to 10:51 PM CST
Where
Tulsa County, 5.5 mi S of Glenpool to 5.02 mi S of Glenpool
Rating
EF0
Path length
0.5 mi
Path width
50 yd
Reported by
Broadcast Media
Coordinates
35.871, -96.017

A KOTV meteorologist observed a tornado crossing Highway 75. This tornado blew a vehicle off the road into the median and damaged trees.

Thunderstorm Wind, Tulsa

When
April 17, 10:50 PM CST
Where
Tulsa County, 5.37 mi SE of Glenpool
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
35.886, -95.946

Strong thunderstorm wind blowing from the southeast snapped large tree limbs from hardwood trees.

Hail, Tulsa

When
April 17, 10:55 PM CST
Where
Tulsa County, 2.37 mi E of Glenpool
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.944, -95.958

Tornado, Tulsa

When
April 17, 11:01 PM CST to 11:03 PM CST
Where
Tulsa County, 2.95 mi NE of Bixby to 3.1 mi NNE of Bixby
Rating
EF0
Path length
1.3 mi
Path width
250 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
35.974, -95.836

This tornado damaged a number of homes and snapped numerous large tree limbs as it moved north and then curved to the northwest. Based on this damage, maximum estimated wind in the tornado was 80 to 85 mph.

Tornado, Tulsa

When
April 17, 11:03 PM CST to 11:05 PM CST
Where
Tulsa County, 2.16 mi NE of Bixby to 3.91 mi SSE of Broken Arrow Arpk
Rating
EF1
Path length
2.1 mi
Path width
400 yd
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
35.970, -95.850

This tornado severely damaged the second story of a permanent home and damaged many others. Some windows were blown out of a few homes. Trees were uprooted and numerous large limbs were snapped. The tornado moved north-northeast then curved slightly north. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.

Thunderstorm Wind, Wagoner

When
April 17, 11:05 PM CST
Where
Wagoner County, Stonebluff
Measured
70 kt (81 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
35.880, -95.730

Strong thunderstorm wind blew siding off a home and blew down a large tree.

Thunderstorm Wind, Tulsa

When
April 17, 11:05 PM CST
Where
Tulsa County, 3.3 mi SW of Broken Arrow
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.012, -95.815

Strong thunderstorm wind blew down large tree limbs.

Tornado, Rogers

When
April 17, 11:28 PM CST to 11:29 PM CST
Where
Rogers County, 4 mi SSW of Inola to 3.18 mi SSW of Inola
Rating
EF0
Path length
0.9 mi
Path width
125 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
36.099, -95.534

This tornado severely damaged a barn, blew down numerous large tree limbs, and did minor damage to the roof of a home. Based on this damage, maximum estimated wind in the tornado was 70 to 75 mph.

Tornado, Rogers

When
April 17, 11:29 PM CST to 11:32 PM CST
Where
Rogers County, 2.39 mi SW of Inola to 0.89 mi S of Inola
Rating
EF1
Path length
1.8 mi
Path width
140 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
36.122, -95.525

This tornado overturned several empty rail cars, destroyed a mobile home, and damaged several permanent homes. The tornado traveled northeast and then curved more northerly before it dissipated. Based on the damage, maximum estimated wind in the tornado was 100 to 110 mph.

Tornado, Rogers

When
April 17, 11:33 PM CST to 11:36 PM CST
Where
Rogers County, 0.25 mi SSW of Inola to 1.37 mi ENE of Inola
Rating
EF1
Path length
1.9 mi
Path width
180 yd
Property damage
$80,000
Reported by
NWS Storm Survey
Coordinates
36.147, -95.501

This tornado damaged the roofs of a number of homes and badly damaged a metal frame building. It also destroyed an outbuilding. The tornado initially moved east-northeast before turning sharply north. Before it dissipated, the tornado veered toward the east as it was influenced by a larger area of rotation within the storm complex. Based on the damage, estimated maximum wind in the tornado was 90 to 95 mph.

Flash Flood, Okmulgee

When
April 17, 11:45 PM CST to April 18, 3:30 AM CST
Where
Okmulgee County, 5 mi N of Morris to 2.41 mi SSE of Morris Arpt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.672, -95.850

Highway 52 north of Morris was reported flooded.

Tornado, Mayes

When
April 17, 11:48 PM CST to 11:58 PM CST
Where
Mayes County, 3.21 mi NE of Pryor Creek Arpt to 2.19 mi NW of Lake Hudson
Rating
EF1
Path length
6.5 mi
Path width
100 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
36.250, -95.286

This tornado tore much of the roof off of an industrial building on Highway 69A on the north side of the Mid-America Industrial Complex. It also destroyed a barn, snapped numerous large tree limbs, and uprooted a couple trees. Based on this damage, maximum estimated wind in the tornado was 85 to 95 mph.

Flash Flood, Okmulgee

When
April 18, 12:00 AM CST to 3:30 AM CST
Where
Okmulgee County, Beggs to 1.53 mi ESE of Beggs
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.730, -96.070

Portions of Highway 16 near Beggs were reported flooded.

Tornado, Mayes

When
April 18, 12:07 AM CST to 12:13 AM CST
Where
Mayes County, 1.64 mi WSW of Spavinaw to 2.02 mi NE of Spavinaw
Rating
EF1
Path length
3.5 mi
Path width
350 yd
Injuries
2 direct, 0 indirect
Property damage
$750,000
Reported by
NWS Storm Survey
Coordinates
36.375, -95.079

This tornado developed in the cyclonic comma head of the bow echo, well behind the intial gust front. It damaged numerous homes and businesses in Spavinaw and tore much of the roof off of the school. Several mobile homes were destroyed, numerous trees were snapped or uprooted, and numerous power poles were snapped. Based on this damage, maximum estimated wind in the tornado was 100 to 110 mph.

Tornado, Delaware

When
April 18, 12:30 AM CST to 12:40 AM CST
Where
Delaware County, 3.88 mi E of Zena to 5.28 mi SE of Grove Arpt
Rating
EF2
Path length
8 mi
Path width
800 yd
Property damage
$400,000
Reported by
NWS Storm Survey
Coordinates
36.492, -94.781

This tornado developed along the leading edge of the bow echo. Near the beginning of its track, it destroyed a large swath of hardwood trees and severely damaged a home. Several other homes were damaged by the tornado, barns and outbuildings were destroyed, and power poles were snapped. Based on this damage, maximum estimated wind in the tornado was 115 to 125 mph.

Thunderstorm Wind, Cherokee

When
April 18, 12:44 AM CST
Where
Cherokee County, 7 mi WSW of Scraper
Measured
74 kt (85 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
36.061, -94.946

Strong thunderstorm wind uprooted several large trees and damaged a poultry house.

Flash Flood, Tulsa

When
April 18, 1:39 AM CST to 3:30 AM CST
Where
Tulsa County, 3.46 mi S of Broken Arrow Arpk to 3.41 mi N of Bixby
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.000, -95.871

Flooding was reported near 111th Street South and Mingo Road.

Flash Flood, Okfuskee

When
April 18, 2:00 AM CST to 3:30 AM CST
Where
Okfuskee County, 2 mi W of Welty to 1.98 mi W of Welty
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.620, -96.436

A culvert was washed out on Highway 97 west of Welty.

Flash Flood, Muskogee

When
April 18, 2:00 AM CST to 3:30 AM CST
Where
Muskogee County, 1 mi W of Haskell to 0.6 mi SW of Haskell
Cause
Heavy Rain
Reported by
County Official
Coordinates
35.820, -95.688

Several roads were reported under water and impassable in the Haskell area.

Flash Flood, Delaware

When
April 18, 2:21 AM CST to 6:30 AM CST
Where
Delaware County, Kansas to 0.43 mi E of Kansas
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.200, -94.800

Several streets were reported flooded in and around Kansas.

Flash Flood, Wagoner

When
April 18, 3:00 AM CST to 4:00 AM CST
Where
Wagoner County, 1.23 mi SW of La Barge to 1.32 mi SSW of La Barge
Cause
Heavy Rain
Reported by
Public
Coordinates
35.968, -95.396

Street flooding was reported in and around town.

Flash Flood, Mayes

When
April 18, 3:00 AM CST to 4:00 AM CST
Where
Mayes County, Mazie to 0.78 mi S of Mazie
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.100, -95.370

A section of Highway 69 near Mazie was temporarily closed due to high water over the roadway.

Flash Flood, Mayes

When
April 18, 3:00 AM CST to 4:00 AM CST
Where
Mayes County, Mazie to 2.14 mi E of Mazie
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.100, -95.370

Portions of Highway 69 were flooded near the Mayes and Wagoner County line.

Flash Flood, Mayes

When
April 18, 3:00 AM CST to 4:00 AM CST
Where
Mayes County, 4 mi NE of Salina to 2.13 mi ENE of Salina
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.341, -95.099

Portions of Highway 82 were flooded and impassable between Salina and Spavinaw.

Thunderstorm Wind, McIntosh

When
April 18, 3:05 AM CST
Where
McIntosh County, 9 mi E of Onapa
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
35.400, -95.390

Strong thunderstorm wind damaged the roof of a home.

Flood, Cherokee

When
April 18, 5:52 AM CST to 10:00 AM CST
Where
Cherokee County, 0.27 mi NW of Peggs to 0.31 mi WSW of Peggs
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.083, -95.103

Widespread flooding was reported in Peggs. Several roads were impassable.

Flood, Mayes

When
April 18, 6:30 AM CST to 10:00 AM CST
Where
Mayes County, Langley to 0.73 mi E of Langley
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
36.470, -95.050

Several roadways and low water crossings were reported flooded.

Flood, Mayes

When
April 18, 7:10 AM CST to 10:00 AM CST
Where
Mayes County, 5 mi E of Mazie to 3.57 mi SSW of Murphy
Cause
Heavy Rain
Reported by
Social Media
Coordinates
36.100, -95.280

A truck was stranded in high water.

Flood, Okmulgee

When
April 18, 8:30 AM CST to 5:30 PM CST
Where
Okmulgee County, 2.34 mi ENE of Hector to 5.05 mi SE of Hector
Cause
Heavy Rain
Reported by
Social Media
Coordinates
35.840, -95.880

The intersection of Bixby Road and Hectorville Road was reported flooded.

Flood, Delaware

When
April 18, 9:30 AM CST to 6:00 PM CST
Where
Delaware County, Twin Oaks to 0.23 mi N of Twin Oaks
Cause
Heavy Rain
Reported by
Social Media
Coordinates
36.200, -94.850

Flooding was reported on a highway in Twin Oaks.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2013Every state in 2013This day in weather historyThe tornado archive for Oklahoma, 2013Warnings in Oklahoma, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 446642, 436322, 446650, 446652, 436278, 436320, 446653, 436279, 436288, 446657, 446659, 436297, 436298, 436299, 446668, 436300, 446673, 436302, 436304, 446676, 446679, 446692, 446695, 446697, 446699, 446700, 446705, 446709, 446701, 448120, 448127, 448130, 448136, 448140.